I was on the depo shot for about 2 years then was taken off for possible bone density problems. I am now looking to get back on it but have heard horror stories about weight gain, acne, and worse periods. Does anyone have any experience with thi?
I took Depo for a little over 2 years then quit due to loss of insurance. Resumed shots about a decade later when I was 49. Personally, I loved the freedom from cycles and all the pain associated with them. I was put on it not for birth control but to provide relief from extremely heavy periods, raging PMS, migraines and pain associated with endometriosis.
But I've recently moved to France and am in this weird 'no insurance again' situation temporarily. So off the Depo again for about 4 months now. I can't say I'm gaining weight, but I'm certainly not losing it. But I could have a better excersize regimen. No acne issues to report. And since I never had periods on the drug, that one is moot for me.
So far I have had only one light period. Was feeling emotionally wonky the first 3 months off it. But seem to be okay now. I am wondering if I am perimenopausal (am now a bit over 52). But I would suggest you try it for 2 shot cycles and see where it leads. It's a great birth control with lots of perks. Just don't stay on it indefinitely if you have bone density issues.
Best of luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Mar 2011 • 2 answers
Depo-Provera - I was on depo for 15 years. I stopped seven years ago. Since then I have been plagued
Posted 28 May 2014 • 2 answers
Posted 26 Nov 2015 • 0 answers
Posted 27 Jan 2016 • 0 answers
Posted 1 Jul 2016 • 0 answers